Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 232, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 3, 2023, 1:38 PM CDT for Creek County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2023, 1:38 PM CDT (18:38 UTC)
- Expired
- Jul 3, 2023, 2:15 PM CDT
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Creek County, OK
The radar
The Tulsa radar (KINX), 86 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1235 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1372 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026
WUUS54 KTSA 031838
SVRTSA
OKC037-031930-
/O.NEW.KTSA.SV.W.0232.230703T1838Z-230703T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
138 PM CDT Mon Jul 3 2023
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northwestern Creek County in northeastern Oklahoma...
* Until 230 PM CDT.
* At 138 PM CDT, a severe thunderstorm was located near Drumright,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Drumright... Oilton...
Shamrock... Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3615 9662 3616 9642 3605 9627 3588 9646
3585 9662
TIME...MOT...LOC 1838Z 305DEG 14KT 3603 9661
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$2 follow-up statements
743
WWUS54 KTSA 031904
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
204 PM CDT Mon Jul 3 2023
OKC037-031930-
/O.CON.KTSA.SV.W.0232.000000T0000Z-230703T1930Z/
Creek OK-
204 PM CDT Mon Jul 3 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CDT
FOR NORTHWESTERN CREEK COUNTY...
At 204 PM CDT, a severe thunderstorm was located 5 miles east of
Drumright, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Drumright... Shamrock...
Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3609 9655 3616 9642 3605 9627 3588 9646
3585 9662 3595 9662
TIME...MOT...LOC 1904Z 305DEG 14KT 3597 9651
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$875
WWUS54 KTSA 031915
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
215 PM CDT Mon Jul 3 2023
OKC037-031925-
/O.CAN.KTSA.SV.W.0232.000000T0000Z-230703T1930Z/
Creek OK-
215 PM CDT Mon Jul 3 2023
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CREEK COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3609 9655 3616 9642 3605 9627 3588 9646
3585 9662 3595 9662
TIME...MOT...LOC 1912Z 305DEG 14KT 3594 9646
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 12:38 PM CDT, 1 hour earlier.
Area forecast discussion, Jul 3, 12:38 PM CDT, 1 hour before
Area Forecast Discussion National Weather Service Tulsa OK 1238 PM CDT Mon Jul 3 2023 ...New AVIATION... .SHORT TERM... (The rest of today ) Issued at 1049 AM CDT Mon Jul 3 2023 A cluster of thunderstorms is nudging into Osage/Pawnee Counties currently. CAM guidance has been insistent that these storms will weaken but nevertheless they are continuing to slowly trudge east and may reach the Tulsa area in a few hours if they hold together (10% chance). Otherwise, scattered showers and thunderstorms will develop across eastern OK and portions of west-central AR this afternoon in response to a passing shortwave trough and a relative instability max across southeast OK. An isolated brief severe thunderstorm is possible (5% chance) but limited shear should mostly keep the severe threat minimal. && .LONG TERM... (Tonight through Sunday) Issued at 210 AM CDT Mon Jul 3 2023 Some of the aforementioned afternoon thunderstorms may linger into the early to mid evening hours before diminishing toward midnight tonight. However, late this evening and into early tomorrow morning, additional thunderstorms are expected to develop across southern Kansas before moving into parts of northeast Oklahoma and eventually approaching northwest Arkansas after daybreak Tuesday, albeit in a declining state. Coverage will increase again across southeast Oklahoma and northwest and west central Arkansas during the afternoon. The upper level support for the afternoon storms will shift east of the area by Tuesday evening, leading to likely dry conditions for Independence Day festivities. While heat should make a return today, the higher humidity should hold off until Tuesday and Wednesday. Heat index values in a few spots may near Heat Advisory criteria, but the need for heat headlines isn't a slam dunk either day. A cold front will move southward through northern portions of the region late Wednesday and Wednesday night and through the rest of the area Thursday, bringing more widespread showers and thunderstorms and a couple of days of below normal temperatures. Northwest flow is expected to persist across the region into the weekend, which will favor thunderstorm complexes to our northwest pushing southeastward into the region primarily Friday and Saturday and possibly even into Sunday. As the upper level high in the southwestern United States expands eastward through the weekend and into early next week, the track of any complexes should also shift north and eastward with time. Above normal temperatures will also make a return as this occurs. && .AVIATION... (18Z TAFS) Issued at 1231 PM CDT Mon Jul 3 2023 A line of thunderstorms is moving into northeast OK and may impact KTUL and KRVS terminals after 19Z. The main impacts will be gusty erratic winds, dangerous lightning, and brief heavy rain. Additional scattered thunderstorms will develop this afternoon, potentially affecting these and other terminals in eastern OK and west- central AR. CIGS will lower to 10-12kft, but potentially as low as 5 kft in any thunderstorms. Overnight, conditions are expected to quiet down with light winds, but there is a small (10-20%) of a few additional storms near KMLC and KFSM. Breezy south to southwest winds of 10-15 kts develop Tuesday mid morning. && .PRELIMINARY POINT TEMPS/POPS... TUL 95 72 96 75 / 30 30 20 10 FSM 98 74 95 74 / 30 20 40 10 MLC 95 71 93 74 / 50 50 30 0 BVO 94 66 96 71 / 30 30 20 10 FYV 93 69 92 70 / 10 10 40 10 BYV 93 69 92 70 / 10 10 40 10 MKO 94 71 93 73 / 40 30 20 10 MIO 93 68 93 71 / 10 10 20 10 F10 93 70 93 73 / 60 40 20 0 HHW 93 71 92 73 / 30 30 30 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...06 LONG TERM....22 AVIATION...06
Hazardous weather outlook, Jul 3, 4:35 AM CDT, 9 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 435 AM CDT Mon Jul 3 2023 ARZ001-002-010-011-019-020-029-OKZ049-053>076-040945- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 435 AM CDT Mon Jul 3 2023 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Early Afternoon. DANGEROUS HEAT. RISK...Limited. AREA...Eastern Oklahoma and West Central Arkansas. ONSET...Mid Afternoon. DISCUSSION... Isolated to scattered thunderstorms are expected to develop across eastern Oklahoma and west central Arkansas this afternoon and diminish during the evening. Organized severe weather is unlikely, but a few strong to severe thunderstorms will be possible, with gusty winds being the most likely threat. Additional thunderstorms may occur overnight across northeast Oklahoma and far northwest Arkansas. In addition to the thunderstorm threats, triple digit heat index values are forecast across parts of eastern Oklahoma and west central Arkansas this afternoon. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY AND WEDNESDAY...Thunderstorm Potential...Dangerous Heat Potential. THURSDAY AND FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Dangerous Heat Potential. SUNDAY...Thunderstorm Potential...High Wind Potential...Dangerous Heat Potential. EXTENDED DISCUSSION... Thunderstorms may be ongoing Tuesday morning across western Arkansas and adjacent portions of eastern Oklahoma. Additional development across southeast Oklahoma and western Arkansas will be possible in the afternoon hours before an upper level disturbance shifts east of the area. Humidity will make a return Tuesday and into Wednesday, with heat index values near 105 forecast for parts of the area both days. A cold front will move southward through the area from late Wednesday into Thursday, bringing another uptick in the potential for thunderstorms, as well as cooler temperatures. A threat for severe weather will exist Wednesday afternoon and evening in northeast Oklahoma and northwest Arkansas. A period of northwest flow aloft will allow for one or more thunderstorm complexes to move southward into the area late in the week and into the next weekend, with tracks shifting north and eastward with time as upper level high pressure builds into the area. Above normal temperatures should make a return for the weekend also. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Jul 3, 11:55 AM CDT, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1155 AM CDT Mon Jul 3 2023
OKZ059-031730-
Pawnee OK-
1155 AM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of southwestern Pawnee
County through 1230 PM CDT...
At 1155 AM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southeast of Sooner Lake, moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Pawnee... Sooner Lake...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3649 9701 3646 9697 3646 9693 3647 9690
3642 9673 3620 9682 3625 9682 3625 9692
3633 9693 3634 9703 3643 9703
TIME...MOT...LOC 1655Z 290DEG 15KT 3639 9696
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 3, 12:27 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1227 PM CDT Mon Jul 3 2023
OKZ059-031800-
Pawnee OK-
1227 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of southwestern Pawnee
County through 100 PM CDT...
At 1226 PM CDT, Doppler radar indicated a strong thunderstorm near
Pawnee, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Pawnee... Jennings...
Hallett... Maramec...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3642 9684 3632 9657 3630 9655 3630 9652
3628 9647 3616 9659 3616 9682 3624 9682
3625 9684 3625 9692 3631 9693
TIME...MOT...LOC 1726Z 298DEG 18KT 3631 9682
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 3, 1:03 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Tulsa OK
103 PM CDT Mon Jul 3 2023
OKZ064-031845-
Creek OK-
103 PM CDT Mon Jul 3 2023
...A strong thunderstorm will impact portions of northwestern Creek
County through 145 PM CDT...
At 103 PM CDT, Doppler radar indicated a strong thunderstorm near
Oilton, moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Drumright... Oilton...
Shamrock... Silver City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3616 9662 3616 9649 3604 9626 3581 9653
3590 9662
TIME...MOT...LOC 1803Z 305DEG 19KT 3609 9662
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 11:55 AM CDT | Special Weather Statement | TSA | Pawnee | 35 min |
| Jul 3, 12:27 PM CDT | Special Weather Statement | TSA | Pawnee | 33 min |
| Jul 3, 1:03 PM CDT | Special Weather Statement | TSA | Creek | 42 min |
| Jul 3, 1:59 PM CDT | Special Weather Statement | TSA | Creek | 31 min |
| Jul 3, 2:14 PM CDT | Special Weather Statement | TSA | Haskell | 31 min |
| Jul 3, 2:14 PM CDT | Special Weather Statement | TSA | Creek | 46 min |
| Jul 3, 2:28 PM CDT | Special Weather Statement | TSA | Okfuskee | 32 min |
| Jul 3, 2:37 PM CDT | Special Weather Statement | TSA | Okmulgee | 23 min |
| Jul 3, 2:41 PM CDT | Special Weather Statement | TSA | Tulsa | 34 min |
| Jul 3, 2:43 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee, Tulsa | 2 hr |
| Jul 3, 2:54 PM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 36 min |
| Jul 3, 3:13 PM CDT | Special Weather Statement | TSA | Okmulgee | 32 min |
| Jul 3, 3:23 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 37 min |
| Jul 3, 3:29 PM CDT | Special Weather Statement | TSA | Okfuskee | 31 min |
| Jul 3, 3:34 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Jul 3, 3:38 PM CDT | Special Weather Statement | TSA | Okmulgee | 37 min |
| Jul 3, 4:05 PM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Jul 3, 4:50 PM CDT | Special Weather Statement | TSA | Pittsburg | 40 min |
| Jul 3, 5:13 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.